TMZ

Our TV Shows

Got a Tip?

Call TMZ at (888) 847-9869 or Click Here

Adam Duritz: I'm Weening Myself Off 'Crazy' Pills

6/28/2011 11:00 AM PDT BY TMZ STAFF

Counting Crows singer Adam Duritz -- who suffers from what he calls a "severe mental illness" -- claims he's trying like hell to ween himself off his medication ... despite "vicious withdrawal symptoms."

0628_adam_duritz_BN

Durtiz just went to his Facebook page and explained, "I was f**king crazy. I needed meds. I took meds. Now I'm less crazy. I need less meds. I'm stopping meds."

Back in 2008, Duritz detailed his condition to Men's Health magazine, "I have a form of dissociative disorder that makes the world seem like it’s not real, as if things aren’t taking place. It’s hard to explain, but you feel untethered."

Duritz says he needs the meds to keep himself balanced -- but today, the singer says he already cut his Lithium dosage by half ... and with the withdrawal, he's doing "not so good." Lithium is commonly used as a mood-stabilizing drug.

Duritz adds, "Gotta keep pushing/get off this sh*t. Going faster than I should but it still takes too long."

According to Duritz, it's not a drug addiction problem and he's not trying to get sober -- in fact, the singer openly admits, "I like drinking. A lot. Sober=not for me."

Attempts to reach Adam weren't successful.


117 COMMENTS

No Avatar

| 1 | 2 | 3 | 4 | 5 | 6 | 7 | Most Recent | Next 15 Comments
1.

Ehécatl    

love the closing line: "Attempts to reach Adam weren't successful."

1127 days ago
2.

growup    

um, this does not sound like a good idea. Doctors don't approve weening at a rate that causes "vicious withdrawal" symptoms. This sounds self-imposed and dangerous.

1127 days ago
3.

AndUKnowThisMan    

Damn almost first!!

1127 days ago
4.

CrisDizzle    

having a withdrawals problems..??? counting crow singer why not start by logging off Facebook first!

1127 days ago
5.

c    

This is what makes mental illnesses so hard to deal with. They get on medication which stabilizes them then they think they don't need the pills. Then they go off them and lose their mind again and have to start all over. My aunt has gone through this cycle with my cousin many times and it's heartbreaking.

1127 days ago
6.

assmouth     

(Please sing)...mr. jones and me!
his music is warm garbage. pls let him slip back into obscurity....sleep mr jones....sleep

1127 days ago
7.

.:Loki4Ever:.    

I was on doctor prescribed Xanax for 4 years... Holy S*** the withdrawals were a Bi*t*h!!!!!!!! I don't EVER want to go through that again. Body tightens up, can't sleep, muscles harden, shakes... NO THANKS. I know exactly what this guy is going through

1127 days ago
8.

Lauren Ashley    

I was on quite a few mood stabilizers, anti depressants, and anxiety meds for many years. Its SO hard to stop, but its not impossible. I hope its for the best for him, but Adam sounds like he is in the stage where you feel better so you don't think you need the pills anymore and you end up crashing harder than you were before. I hope his friends and family are by his side right now.

1127 days ago
9.

moe l.    

Bipolar disease - you can never be off your meds or you'll either go into a very deep depression or be so euphoric that you'll burn out.

1127 days ago
10.

howie    

uh oh...this doesnt sound good. Its never a good idea to drink with any psych meds...and to take yourself off them? without the supervision of a doctor? bad idea..Hope his family and friends are looking out for him!

1127 days ago
11.

some guy    

So I was reading my dictionary, and I found out that "severe mental illness" is actually celebuspeak for "severe drug problem."

The More You Know

1127 days ago
12.

some guy    

If he really had a severe mental illness, wouldn't he be saying something interesting?

1127 days ago
13.

Eddie    

Peace to Adam, but man, you should NOT be drinking alcohol while taking such heavy-duty psychotropic medication!

1127 days ago
14.

Cindy    

Interesting, a quick Google of Dissociative Disorder says it's the body's way of masking horrible pain or trauma. And that people can often go on to lead wonderful lives once they medicate and work on dealing with the source of the trauma.
Good for him. We wish you well.

1127 days ago
15.

Hoopee    

Dissociative symptoms usually occur with Borderline Personality Disorder www.bpdcentral.com and not just depression or bipolar disorder. Chances are he can come off of his meds, however it is likely that his rage and self-destructive behaviors will begin again very soon afterwards. Dissociative symptoms are usually when a person detaches from reality and does things they wouldn't normally do. They have no control over these actions and usually feel as though they are on the outside watching themselves do these crazy things. Many people have even passed lie detector tests during dissociative episodes. It's a very destructive disorder. There are other treatments other than medication, but they require a lot of work. Dialectical Behavioral Therapy is one of the only proven treatments to work for people with BPD.

1127 days ago
| 1 | 2 | 3 | 4 | 5 | 6 | 7 | Most Recent | Next 15 Comments

Around The Web